MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION AK 98 MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE CORPORATION AK 98 MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 955607
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 11/14/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that approximately 10 minutes into dialysis treatment with an ak98 machine, a patient went into cardiac arrest and passed away.The reporter stated that, after connecting the patient to the dialysis machine, the clinician had stepped away ¿briefly¿ and returned to find the patient had passed away with a ¿large¿ amount of blood around it.The device was not available for onsite inspection.Despite multiple attempts to obtain additional information, the clinic did not respond.
 
Additional Manufacturer Narrative
The device was not received for evaluation.An event history log review was performed, and no clear device malfunction was identified as the ak 98 machine triggered dedicated alarms to notify the user of the conditions with the machine and detected the venous pressure drop compatible with a needle dislodgement that eventually caused the blood loss.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.It was noted that the device passed previous testing and since the device was not received for evaluation, a device analysis could not be completed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
AK 98 MACHINES
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - MEDOLLA MODENA MONITORS
via modenese, 66
medolla modena 41036
IT   41036
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key15978805
Report Number9616240-2022-00025
Device Sequence Number5858995
Product Code KDI
UDI-Device Identifier07332414124519
UDI-Public(01)07332414124519(10)
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K201809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number955607
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown